June  2022, 42(6): 3039-3064. doi: 10.3934/dcds.2022007

A Cantor dynamical system is slow if and only if all its finite orbits are attracting

1. 

AGH University of Science and Technology, Faculty of Applied Mathematics, al. Mickiewicza 30, 30-059 Kraków, Poland

2. 

Centre of Excellence IT4Innovations -, Institute for Research and Applications of Fuzzy Modeling, University of Ostrava, 30. dubna 22,701 03 Ostrava 1, Czech Republic

*Corresponding author: Piotr Oprocha

Received  August 2021 Revised  November 2021 Published  June 2022 Early access  January 2022

Fund Project: This work was supported by National Science Centre, Poland (NCN), grant no. 2019/35/B/ST1/02239

In this paper we completely solve the problem of when a Cantor dynamical system $ (X, f) $ can be embedded in $ \mathbb{R} $ with vanishing derivative. For this purpose we construct a refining sequence of marked clopen partitions of $ X $ which is adapted to a dynamical system of this kind. It turns out that there is a huge class of such systems.

Citation: Silvère Gangloff, Piotr Oprocha. A Cantor dynamical system is slow if and only if all its finite orbits are attracting. Discrete and Continuous Dynamical Systems, 2022, 42 (6) : 3039-3064. doi: 10.3934/dcds.2022007
References:
[1]

L. S. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Mathematics, 1513. Springer-Verlag, Berlin, 1992. doi: 10.1007/BFb0084762.

[2]

J. P. BorońskiJ. Kupka and P. Oprocha, Edrei's conjecture revisited, Ann. Henri Poincaré, 19 (2018), 267-281.  doi: 10.1007/s00023-017-0623-9.

[3]

J. P. BorońskiJ. Kupka and P. Oprocha, All minimal Cantor systems are slow, Bull. Lond. Math. Soc., 51 (2019), 937-944.  doi: 10.1112/blms.12275.

[4]

K. Ciesielski and J. Jasinski, An auto-homeomorphism of a Cantor set with derivative zero everywhere, J. Math. Anal. Appl., 434 (2016), 1267-1280.  doi: 10.1016/j.jmaa.2015.09.076.

[5]

M. Ciesielska and K. Ciesielski, Differentiable extension theorem: A lost proof of V. Jarník, J. Math. Anal. Appl., 454 (2017), 883-890.  doi: 10.1016/j.jmaa.2017.05.032.

[6]

T. Downarowicz and O. Karpel, Dynamics in dimension zero a survey, Discr. Cont. Dyn. Sys., 38 (2018), 1033-1062.  doi: 10.3934/dcds.2018044.

[7]

A. Edrei, On mappings which do not increase small distances, Proc. Lond. Math. Soc., 3 (1952), 272-278.  doi: 10.1112/plms/s3-2.1.272.

[8]

J.-M. Gambaudo and M. Martens, Algebraic topology for minimal Cantor sets, Ann. Henri Poincaré, 7 (2006), 423-446.  doi: 10.1007/s00023-005-0255-3.

[9]

V. Jarník, Sur l'extension du domaine de définition des fonctions d'une variable, qui laisse intacte la dérivabilité de la fonction, Bull. Internat. Acad. Sci. Boheme, (1923), 1–5.

[10]

K. Meydinets, Cantor aperiodic systems and Bratteli diagrams, C. R. Acad. Sci. Paris, Ser. I, 342 (2006), 43-46.  doi: 10.1016/j.crma.2005.10.024.

[11]

T. Shinomura, Special homeomorphisms and approximation for Cantor systems, Top. Appl., 161 (2014), 178-195.  doi: 10.1016/j.topol.2013.10.018.

[12]

T. Shinomura, Zero-dimensional almost 1-1 extensions of odometers from graph covering, Top. Appl., 209 (2016), 63-90.  doi: 10.1016/j.topol.2016.05.018.

[13]

R. F. Williams, Local contractions of compact metric sets which are not local isometries, Proc. Amer. Math. Soc., 5 (1954), 652-654.  doi: 10.1090/S0002-9939-1954-0063028-1.

show all references

References:
[1]

L. S. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Mathematics, 1513. Springer-Verlag, Berlin, 1992. doi: 10.1007/BFb0084762.

[2]

J. P. BorońskiJ. Kupka and P. Oprocha, Edrei's conjecture revisited, Ann. Henri Poincaré, 19 (2018), 267-281.  doi: 10.1007/s00023-017-0623-9.

[3]

J. P. BorońskiJ. Kupka and P. Oprocha, All minimal Cantor systems are slow, Bull. Lond. Math. Soc., 51 (2019), 937-944.  doi: 10.1112/blms.12275.

[4]

K. Ciesielski and J. Jasinski, An auto-homeomorphism of a Cantor set with derivative zero everywhere, J. Math. Anal. Appl., 434 (2016), 1267-1280.  doi: 10.1016/j.jmaa.2015.09.076.

[5]

M. Ciesielska and K. Ciesielski, Differentiable extension theorem: A lost proof of V. Jarník, J. Math. Anal. Appl., 454 (2017), 883-890.  doi: 10.1016/j.jmaa.2017.05.032.

[6]

T. Downarowicz and O. Karpel, Dynamics in dimension zero a survey, Discr. Cont. Dyn. Sys., 38 (2018), 1033-1062.  doi: 10.3934/dcds.2018044.

[7]

A. Edrei, On mappings which do not increase small distances, Proc. Lond. Math. Soc., 3 (1952), 272-278.  doi: 10.1112/plms/s3-2.1.272.

[8]

J.-M. Gambaudo and M. Martens, Algebraic topology for minimal Cantor sets, Ann. Henri Poincaré, 7 (2006), 423-446.  doi: 10.1007/s00023-005-0255-3.

[9]

V. Jarník, Sur l'extension du domaine de définition des fonctions d'une variable, qui laisse intacte la dérivabilité de la fonction, Bull. Internat. Acad. Sci. Boheme, (1923), 1–5.

[10]

K. Meydinets, Cantor aperiodic systems and Bratteli diagrams, C. R. Acad. Sci. Paris, Ser. I, 342 (2006), 43-46.  doi: 10.1016/j.crma.2005.10.024.

[11]

T. Shinomura, Special homeomorphisms and approximation for Cantor systems, Top. Appl., 161 (2014), 178-195.  doi: 10.1016/j.topol.2013.10.018.

[12]

T. Shinomura, Zero-dimensional almost 1-1 extensions of odometers from graph covering, Top. Appl., 209 (2016), 63-90.  doi: 10.1016/j.topol.2016.05.018.

[13]

R. F. Williams, Local contractions of compact metric sets which are not local isometries, Proc. Amer. Math. Soc., 5 (1954), 652-654.  doi: 10.1090/S0002-9939-1954-0063028-1.

Figure 1.  In this representation, the two periodic orbits of the systems are not distinguished in the first graph
Figure 2.  Illustration of the graph $ G(\mathcal{U}) $ for a supercyclical partition $ \mathcal{U} $ of $ (X, f) $. The dashed regions correspond to the attracted part of the partition, the remainder corresponds to the supercyclical part
Figure 3.  Removing the divergent vertices in the attracted part
Figure 4.  Two finite directed graphs $ G = (V, E) $ (left) and $ G' = (V', E') $ (right) and $ \pi: V\rightarrow V' $ morphism, sending vertices of $ G $ to the one of the same color in $ G' $. The graph $ G' $ can correspond to a well-marked partition $ (\mathcal{V}, \tau, \chi) $. However it is not possible to find a partition whose graph is $ G $ and which would be well-marked relatively to $ (\mathcal{V}, \tau, \chi) $. Indeed, whatever the way we mark the red vertices, there will be at least one circuit left with no marker or no potential
Figure 5.  Illustration on an example of the definition of the graphs $ \mathcal{I}(G, \chi) $ and $ \mathcal{A}(G, \chi) $ for the graph $ G = G(\mathcal{U}) $ and $ \chi: \mathcal{U} \rightarrow \{0, \downarrow, \uparrow, *\} $ where $ (\mathcal{U}, \chi) $ is a well-marked partition; the function $ \chi $ is partially represented (for simplicity): only markers and vertices with $ \chi(u) = 0 $ (the ones in dashed regions) are represented
Figure 6.  Illustration of the definition of $ \iota_n $ on preimages of some vertex in $ G_{n-1} $ when this vertex is not in a circuit corresponding to a finite orbit
Figure 7.  Illustration of the definition of $ \iota_n(v) $ for $ v $ a preimage by $ \pi_{n-1} $ of $ w $ which is in a circuit of the attracted part of $ \mathcal{U}_{n-1} $
[1]

Roberto De Leo, James A. Yorke. The graph of the logistic map is a tower. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5243-5269. doi: 10.3934/dcds.2021075

[2]

Vladimir V. Chepyzhov, Mark I. Vishik. Trajectory attractor for reaction-diffusion system with diffusion coefficient vanishing in time. Discrete and Continuous Dynamical Systems, 2010, 27 (4) : 1493-1509. doi: 10.3934/dcds.2010.27.1493

[3]

Yuanhong Chen, Chao Ma, Jun Wu. Moving recurrent properties for the doubling map on the unit interval. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 2969-2979. doi: 10.3934/dcds.2016.36.2969

[4]

Rafael Ortega, James R. Ward Jr. A semilinear elliptic system with vanishing nonlinearities. Conference Publications, 2003, 2003 (Special) : 688-693. doi: 10.3934/proc.2003.2003.688

[5]

Sébastien Gouëzel. An interval map with a spectral gap on Lipschitz functions, but not on bounded variation functions. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1205-1208. doi: 10.3934/dcds.2009.24.1205

[6]

David Burguet. Examples of $\mathcal{C}^r$ interval map with large symbolic extension entropy. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 873-899. doi: 10.3934/dcds.2010.26.873

[7]

Denis Volk. Almost every interval translation map of three intervals is finite type. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2307-2314. doi: 10.3934/dcds.2014.34.2307

[8]

Liu Hui, Lin Zhi, Waqas Ahmad. Network(graph) data research in the coordinate system. Mathematical Foundations of Computing, 2018, 1 (1) : 1-10. doi: 10.3934/mfc.2018001

[9]

Giuseppe Maria Coclite, Carlotta Donadello. Vanishing viscosity on a star-shaped graph under general transmission conditions at the node. Networks and Heterogeneous Media, 2020, 15 (2) : 197-213. doi: 10.3934/nhm.2020009

[10]

Zixiao Liu, Jiguang Bao. Asymptotic expansion of 2-dimensional gradient graph with vanishing mean curvature at infinity. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022081

[11]

Shouchuan Hu, Xin Lu. Cover page and Preface. Conference Publications, 2015, 2015 (special) : i-i. doi: 10.3934/proc.2015.2015.si

[12]

Steven M. Pederson. Non-turning Poincaré map and homoclinic tangencies in interval maps with non-constant topological entropy. Conference Publications, 2001, 2001 (Special) : 295-302. doi: 10.3934/proc.2001.2001.295

[13]

Michael Baake, Daniel Lenz. Spectral notions of aperiodic order. Discrete and Continuous Dynamical Systems - S, 2017, 10 (2) : 161-190. doi: 10.3934/dcdss.2017009

[14]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Fractional optimal control problems on a star graph: Optimality system and numerical solution. Mathematical Control and Related Fields, 2021, 11 (1) : 189-209. doi: 10.3934/mcrf.2020033

[15]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[16]

Junyi Tu, Yuncheng You. Random attractor of stochastic Brusselator system with multiplicative noise. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2757-2779. doi: 10.3934/dcds.2016.36.2757

[17]

Mounir Balti, Ramzi May. Asymptotic for the perturbed heavy ball system with vanishing damping term. Evolution Equations and Control Theory, 2017, 6 (2) : 177-186. doi: 10.3934/eect.2017010

[18]

Thomas Strömberg. A system of the Hamilton--Jacobi and the continuity equations in the vanishing viscosity limit. Communications on Pure and Applied Analysis, 2011, 10 (2) : 479-506. doi: 10.3934/cpaa.2011.10.479

[19]

K. T. Joseph, Manas R. Sahoo. Vanishing viscosity approach to a system of conservation laws admitting $\delta''$ waves. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2091-2118. doi: 10.3934/cpaa.2013.12.2091

[20]

Pierluigi Colli, Gianni Gilardi, Pavel Krejčí, Jürgen Sprekels. A vanishing diffusion limit in a nonstandard system of phase field equations. Evolution Equations and Control Theory, 2014, 3 (2) : 257-275. doi: 10.3934/eect.2014.3.257

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (183)
  • HTML views (123)
  • Cited by (0)

Other articles
by authors

[Back to Top]